MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Model Number N/A
Medical Device Problem Code Missing Value Reason (3192)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 04/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient received bilateral injections, one syringe in each knee.Two different lots were used for the patient: n170045b and n170064a.Patient experienced swelling in only one knee, but the report did not specify which knee had the swelling.Physician did not clarify which lot was used in the knee that resulted in the swelling.Please find the manufacture and expiration dates for both lots used below: n170045b, manufactured: 06 june 2017, expiration: 30 june 2019.N170064a, manufactured: 14 august 2017, expiration: 31 august 2019.Multiple attempts have been made to gain clarification on this information before reporting, however it was never provided.
 
Event or Problem Description
Patient had first series of bi-lateral knee injections of orthovisc on (b)(6) 2018 from lot number n170045b with no issues.Patient had second series of bi-lateral knee injections of orthovisc on (b)(6) 2018 from lot number n170064a and n170045b.The patient noticed on (b)(6) 2018 swelling on one knee and was difficult to stand.On (b)(6) 2018, the swelling had travelled down to his calf.On (b)(6) 2018 the patient went back to the doctors.Blood work was taken and no infection was present.The doctor did drain 60cc of fluid, then administered an intramuscular injection to calm the swelling.The patient is seeing his doctor on (b)(6) 2018 for a follow up.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC
32 wiggins ave
bedford MA 01730
MDR Report Key7549310
Report Number3007093114-2018-00006
Device Sequence Number1775311
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/30/2019
Device Model NumberN/A
Device Catalogue NumberN/A
Device Lot NumberN170045B AND N170064A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2018
Initial Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;